Sexual orientation after prenatal exposure to exogenous estrogen

1985 study: the DES women showed increased bisexuality and homosexuality

sexual-orientation image
In this 1985 study, the DES women showed increased bisexuality and homosexuality. Image by torbakhopper.

1985 Study Abstract

Thirty women aged 17 to 30 years with documented prenatal exposure to the nonsteroidal synthetic estrogen diethylstilbestrol (DES) were compared to thirty women of similar demographic characteristics from the same medical clinic who had a history of abnormal Pap smear findings. A subsample of the DES women were also compared to their DES-unexposed sisters. Sexual orientation in its multiple components was assessed by systematic semistructured interviews. In comparison to both control groups, the DES women showed increased bisexuality and homosexuality. However, about 75% of the DES women were exclusively or nearly exclusively heterosexual. Nonhormonal and hormonal interpretations of these findings are discussed.

Sources
  • Sexual orientation after prenatal exposure to exogenous estrogen,Ehrhardt AA, Meyer-Bahlburg HF, Rosen LR, Feldman JF, Veridiano NP, Zimmerman I, McEwen BS., Arch Sex Behav. 1985 Feb;14(1):57-77. NCBI PMID: 3977584.
More DES DiEthylStilbestrol Resources

Author: DES Daughter

Activist, blogger and social media addict committed to shedding light on a global health scandal and dedicated to raise DES awareness.

10 thoughts on “Sexual orientation after prenatal exposure to exogenous estrogen”

Have your say! Share your views

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.